Alert archive / Louisiana / Severe Thunderstorm Warnings in 2020

Severe Thunderstorm Warning 263, NWS Jackson, MS

June 3, 2020Issaquena County, Mississippi; East Carroll Parish, Madison Parish, Louisiana

NWS Jackson, MS issued this severe thunderstorm warning at Jun 3, 2020, 6:48 PM CDT for Issaquena County, Mississippi; East Carroll Parish, Madison Parish, Louisiana. It was in force for 57 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 3, 2020, 6:48 PM CDT (23:48 UTC)
Expired
Jun 3, 2020, 7:45 PM CDT
In force
57 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties East Carroll Parish, LA, Madison Parish, LA, Issaquena County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 114 km from the middle of the area, began a volume at 23:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 3, 6:58 PM CDTHAIL 0.884 S Transylvania, LA
Jun 3, 7:00 PM CDTTSTM WND DMG4 S Transylvania, LATREES AND POWER LINES DOWN IN ALSATIA.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 12 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 11.8 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2020-06-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1619 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2020-06-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 54 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1619 J/kg
Mixed-layer CIN
-32 J/kg
Mixed-layer LCL
773 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
54 m²/s²
0-3 km storm-relative helicity
51 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

028 
WUUS54 KJAN 032348
SVRJAN
LAC035-065-MSC055-040045-
/O.NEW.KJAN.SV.W.0263.200603T2348Z-200604T0045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Jackson MS
648 PM CDT Wed Jun 3 2020

The National Weather Service in Jackson has issued a

* Severe Thunderstorm Warning for...
  Southeastern East Carroll Parish in northeastern Louisiana...
  North central Madison Parish in northeastern Louisiana...
  West central Issaquena County in west central Mississippi...

* Until 745 PM CDT.

* At 647 PM CDT, a severe thunderstorm was located over Alsatia, or
  near Transylvania, and is nearly stationary.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Tallulah, Transylvania, Alsatia, Mansford, Sondheimer, Omega and
  Richmond.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3274 9126 3275 9110 3255 9109 3250 9112
      3248 9112 3245 9109 3230 9108 3239 9129
TIME...MOT...LOC 2347Z 297DEG 4KT 3259 9118 

HAIL...1.00IN
WIND...60MPH
 
$$

CME
1 follow-up statement
256 
WWUS54 KJAN 040037
SVSJAN

Severe Weather Statement
National Weather Service Jackson MS
737 PM CDT Wed Jun 3 2020

LAC035-065-MSC055-040047-
/O.EXP.KJAN.SV.W.0263.000000T0000Z-200604T0045Z/
East Carroll LA-Madison LA-Issaquena MS-
737 PM CDT Wed Jun 3 2020

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN EAST CARROLL...
NORTH CENTRAL MADISON PARISHES IN NORTHEASTERN LOUISIANA AND WEST
CENTRAL ISSAQUENA COUNTIES WILL EXPIRE AT 745 PM CDT...
        
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning will
be allowed to expire.

LAT...LON 3274 9126 3275 9110 3255 9109 3250 9112
      3248 9112 3245 9109 3230 9108 3239 9129
TIME...MOT...LOC 0037Z 297DEG 4KT 3257 9113 

$$

CME

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 3, 6:40 PM CDT, 8 minutes earlier.

Area forecast discussion, Jun 3, 6:40 PM CDT, 8 minutes before
Area Forecast Discussion
National Weather Service Jackson MS
640 PM CDT Wed Jun 3 2020

.UPDATE...
Updated for 00Z aviation discussion

&&

.AVIATION...
00Z TAF discussion:
Ongoing SHRA/TSRA this evening will bring lowered vis and ceiling
restrictions below VFR. Once storms pass and outside of storms,
VFR conditions should occur. Given increasing low level moisture
in place over the region, stratus should be a concern overnight
through daybreak. This will lead to MVFR to IFR ceilings for most
TAF sites. Ceilings should improve mid to late morning but
additional showers and storms will be possible tomorrow afternoon
and evening. These will reduce ceilings and vis once again to MVFR
or lower. /28/

&&

.DISCUSSION...
Tonight and tomorrow...

Unsettled weather will continue showers and thunderstorms through
the evening and again tomorrow as the weather pattern remains warm
and moisture laden over the region. Diurnally enhanced showers
and thunderstorms will slowly weaken and become less widespread later
on this evening, though continued shower development will be
possible sporadically through the evening. Precip chances return
again tomorrow...increasing in coverage through the afternoon
hours. A general risk of diurnal convection will get an assist
from the remnants of an MCS that moves into the mid Miss River
Valley tomorrow afternoon. A marginal risk for severe storms
exists mainly for northern MS and southeastern AR...with the main
threat being gusty winds and large hail. Overnight tonight, plenty
of cloud cover and muggy air will keep the early morning lows in
the upper 60s/lower 70s. Tomorrow, high temperatures will climb
into the upper 80s for much of MS...and lower 90s west of the Miss
River and in portions of the Delta north of I-20.

Tomorrow night through Wednesday...

The forecast starts off tomorrow night with a belt of northern
stream westerlies across the Northern Plains with a southern stream
closed low off the California coast and a mid-level ridge over far
northern Mexico. Weak troughing will be in place across the southern
states with Tropical Storm Cristobal meandering over the Yucatan
Peninsula well to our south. A few showers and storms may be ongoing
at the start of tomorrow night, but will quickly wane through the
evening hours with loss of daytime heating. Another round of
diurnally driven showers and storms is expected on Friday with warm
afternoon highs in the upper 80s and low 90s.

Attention quickly turns to Tropical Storm Cristobal as we head into
the weekend. Cristobal will finally start making northward progress
on Friday and will be nearing the northern Gulf coast on Sunday
morning. The aforementioned closed low off the California coast is
progged to evolve into an open wave as it moves onshore and phases
with a larger northern stream trough over the Pacific Northwest. At
the same time, the mid-level ridge will shift northeast and become
centered over the Middle Mississippi River Valley. Uncertainty still
exists with regards to eventual track and any impacts to the
ArkLaMiss region. Current global guidance indicates a brief slow
down in forward motion owing to the ridge before the tropical storm
slides northwest and into a weakness between the departing ridge and
shortwave trough ejecting out of the Rockies. Confidence is also low
with respect to intensity as the system will be fighting vertical
wind shear over the northern Gulf of Mexico. Regardless, tropical
moisture will begin to overspread southern portions of the area on
Saturday with the greatest rain chances and coverage Sunday through
Tuesday. It is still too early to try and iron out any impacts due
to the inherent uncertainty in both track and intensity, but at
least a localized flooding threat appears possible. /TW/

&&

.PRELIMINARY POINT TEMPS/POPS...
Jackson       70  87  72  90 /  44  61  12  49
Meridian      70  87  71  90 /  44  63  16  49
Vicksburg     73  89  74  91 /  39  56  10  42
Hattiesburg   70  87  71  90 /  47  52  11  54
Natchez       70  87  73  89 /  42  50   7  42
Greenville    73  89  73  91 /  35  57  16  35
Greenwood     72  88  73  91 /  40  63  18  42

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...None.
LA...None.
AR...None.

&&

28
Hazardous weather outlook, Jun 3, 3:16 PM CDT, 3 hours 32 minutes before
Hazardous Weather Outlook
National Weather Service Jackson MS
316 PM CDT Wed Jun 3 2020

ARZ074-075-MSZ018-019-025>034-042030-
Ashley-Chicot-Bolivar-Sunflower-Leflore-Grenada-Carroll-
Montgomery-Webster-Clay-Lowndes-Choctaw-Oktibbeha-Washington-
316 PM CDT Wed Jun 3 2020

This hazardous weather outlook is for portions of southeast
Arkansas, central Mississippi, and north central Mississippi.

.DAY ONE...Tonight and Thursday

SEVERE THUNDERSTORMS
THREAT...Marginal
TIMING...Thursday

Thursday, isolated severe thunderstorms are possible. Some
thunderstorms could produce damaging wind gusts and hail.

(https://www.weather.gov/images/jan/graphicast/1.png)

.DAYS TWO THROUGH SEVEN...Thursday night through Tuesday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region Thursday.

LAZ007>009-015-016-023>026-MSZ035>066-072>074-042030-
Morehouse-West Carroll-East Carroll-Richland-Madison LA-
Franklin LA-Catahoula-Tensas-Concordia-Humphreys-Holmes-Attala-
Winston-Noxubee-Issaquena-Sharkey-Yazoo-Madison MS-Leake-Neshoba-
Kemper-Warren-Hinds-Rankin-Scott-Newton-Lauderdale-Claiborne-
Copiah-Simpson-Smith-Jasper-Clarke-Jefferson-Adams-Franklin MS-
Lincoln-Lawrence-Jefferson Davis-Covington-Jones-Marion-Lamar-
Forrest-
316 PM CDT Wed Jun 3 2020

This hazardous weather outlook is for portions of northeast
Louisiana, central Mississippi, and south central Mississippi.

.DAY ONE...Tonight and Thursday

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Thursday night through Tuesday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations is not expected through next Tuesday.

21

&&

...HAZARD LEGEND...

*SEVERE THUNDERSTORMS*
High...Significant severe thunderstorms and tornadoes are
 likely with strong or violent tornadoes possible.
Moderate...Significant severe thunderstorms and tornadoes are
 likely with strong tornadoes possible.
Enhanced...Severe thunderstorms are likely and tornadoes are
 possible.
Slight...Severe thunderstorms and tornadoes are possible.
Marginal...Isolated severe thunderstorms are possible.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN Home page...
   https://www.weather.gov/jan
Stay Aware, Stay Safe NWS JAN Briefing Page...
   https://www.weather.gov/jan/safe
Latest Weather Briefing...
   https://www.weather.gov/jan/weather_briefing

Tropical page...
   https://www.weather.gov/srh/tropical?office=jan
National Hurricane Center Home Page...
   https://www.nhc.noaa.gov/
Find NWS JAN on Facebook...
   https://www.facebook.com/NWSJacksonMS
Follow NWS JAN on Twitter...
   @NWSJacksonMS
Follow NWS JAN on Youtube...
   https://www.youtube.com/user/NWSJacksonMiss

...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...

Storm Prediction Center (SPC)...
   https://www.spc.noaa.gov/
Meso Analysis...
   https://www.spc.noaa.gov/exper/mesoanalysis/
Day 1 through 3 Outlooks...
   https://www.spc.noaa.gov/products/outlook/
Storm Reports...
   https://www.spc.noaa.gov/climo/online/

In the hours before

Special weather statement, Jun 3, 5:49 PM CDT, 59 minutes before
Special Weather Statement
National Weather Service Jackson MS
549 PM CDT Wed Jun 3 2020

MSZ027-032315-
Carroll MS-
549 PM CDT Wed Jun 3 2020

...A STRONG THUNDERSTORM WILL AFFECT CARROLL COUNTY UNTIL 615 PM
CDT...

At 549 PM CDT, Meteorologists were tracking a strong thunderstorm
over Coila, or 7 miles north of Black Hawk, moving east at 15 mph.

Winds in excess of 40 mph will be possible with this storm.

This strong thunderstorm will be near...
  North Carrollton around 600 PM CDT.

Other locations impacted by this storm include Carrollton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.

&&

LAT...LON 3365 8979 3327 8979 3333 9015 3346 9013
      3346 9010 3359 9010 3367 9009
TIME...MOT...LOC 2249Z 282DEG 11KT 3344 8997

CME
Special weather statement, Jun 3, 5:56 PM CDT, 52 minutes before
Special Weather Statement
National Weather Service Jackson MS
556 PM CDT Wed Jun 3 2020

MSZ026-032330-
Grenada MS-
556 PM CDT Wed Jun 3 2020

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN GRENADA COUNTY
UNTIL 630 PM CDT...

At 555 PM CDT, Meteorologists were tracking a strong thunderstorm
over Holcomb, or 9 miles west of Grenada, moving east at 20 mph.

Dime size hail and winds in excess of 40 mph will be possible with
this storm.

This strong thunderstorm will be near...
  Bew Springs around 610 PM CDT.
  Grenada around 620 PM CDT.
  Elliott around 630 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3368 8973 3368 9005 3381 9005 3381 8998
      3382 8998 3382 8977
TIME...MOT...LOC 2255Z 274DEG 17KT 3373 8997

CME
Special weather statement, Jun 3, 6:10 PM CDT, 38 minutes before
Special Weather Statement
National Weather Service Jackson MS
610 PM CDT Wed Jun 3 2020

LAZ026-032330-
Concordia LA-
610 PM CDT Wed Jun 3 2020

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN CONCORDIA PARISH
UNTIL 630 PM CDT...

At 610 PM CDT, Meteorologists were tracking a strong thunderstorm
near Ferriday, moving east at 10 mph.

Dime size hail and winds in excess of 40 mph will be possible with
this storm.

This strong thunderstorm will be near...
  Natchez and Vidalia around 630 PM CDT.

Other locations impacted by this storm include Ridgecrest.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3167 9161 3170 9140 3161 9142 3162 9147
      3165 9150 3162 9152 3160 9151 3159 9149
      3160 9142 3155 9143 3153 9148 3153 9151
      3152 9152 3150 9152 3149 9159
TIME...MOT...LOC 2310Z 263DEG 10KT 3159 9152

CME
Special weather statement, Jun 3, 6:15 PM CDT, 33 minutes before
Special Weather Statement
National Weather Service Jackson MS
615 PM CDT Wed Jun 3 2020

MSZ019-025-035-032330-
Humphreys MS-Leflore MS-Sunflower MS-
615 PM CDT Wed Jun 3 2020

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN SUNFLOWER...
SOUTHWESTERN LEFLORE AND NORTHEASTERN HUMPHREYS COUNTIES UNTIL 630 PM
CDT...

At 615 PM CDT, Meteorologists were tracking a strong thunderstorm
near Swiftown, or 8 miles north of Belzoni, moving east at 5 mph.

Nickel size hail and winds in excess of 40 mph will be possible with
this storm.

This strong thunderstorm will be near...
  Swiftown around 630 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3324 9059 3340 9056 3345 9036 3319 9033
TIME...MOT...LOC 2315Z 262DEG 5KT 3331 9051

CME
Special weather statement, Jun 3, 6:37 PM CDT, 11 minutes before
Special Weather Statement
National Weather Service Jackson MS
637 PM CDT Wed Jun 3 2020

LAZ009-016-040015-
Madison LA-East Carroll LA-
637 PM CDT Wed Jun 3 2020

...A STRONG THUNDERSTORM WILL AFFECT SOUTH CENTRAL EAST CARROLL AND
NORTH CENTRAL MADISON PARISHES UNTIL 715 PM CDT...

At 637 PM CDT, Meteorologists were tracking a strong thunderstorm
over Sondheimer, or 9 miles south of Transylvania. This storm was
nearly stationary.

Nickel size hail and winds in excess of 40 mph will be possible with
this storm.

This strong thunderstorm will be near...
  Sondheimer around 650 PM CDT.
  Omega and Mansford around 715 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3269 9121 3261 9115 3253 9110 3250 9112
      3248 9112 3247 9111 3243 9121 3254 9127
TIME...MOT...LOC 2337Z 276DEG 3KT 3255 9119

CME
Special weather statement, Jun 3, 6:39 PM CDT, 9 minutes before
Special Weather Statement
National Weather Service Jackson MS
639 PM CDT Wed Jun 3 2020

LAZ024-040015-
Catahoula LA-
639 PM CDT Wed Jun 3 2020

...A STRONG THUNDERSTORM WILL AFFECT WEST CENTRAL CATAHOULA PARISH
UNTIL 715 PM CDT...

At 639 PM CDT, Meteorologists were tracking a strong thunderstorm
near Archie, or 11 miles north of Larto. This storm was nearly
stationary.

Nickel size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Jonesville, Walters and Archie.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3146 9200 3162 9201 3165 9181 3147 9187
TIME...MOT...LOC 2339Z 288DEG 1KT 3154 9193

CME

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 3, 10:55 AM CDTSpecial Weather StatementJANNoxubee50 min
Jun 3, 11:46 AM CDTSpecial Weather StatementJANLowndes44 min
Jun 3, 2:02 PM CDTSpecial Weather StatementJANMadison28 min
Jun 3, 2:21 PM CDTSevere Thunderstorm WarningJANCopiah39 min
Jun 3, 2:41 PM CDTSpecial Weather StatementJANMadison34 min
Jun 3, 3:20 PM CDTSpecial Weather StatementJANLeake40 min
Jun 3, 3:38 PM CDTSpecial Weather StatementJANBolivar22 min
Jun 3, 3:51 PM CDTSpecial Weather StatementJANSmith24 min
Jun 3, 3:53 PM CDTSpecial Weather StatementJANNeshoba37 min
Jun 3, 3:59 PM CDTSpecial Weather StatementJANLawrence31 min
Jun 3, 4:05 PM CDTSevere Thunderstorm WarningJANLawrence24 min
Jun 3, 4:14 PM CDTSpecial Weather StatementJANNewton31 min
Jun 3, 4:22 PM CDTSpecial Weather StatementJANJefferson Davis23 min
Jun 3, 5:49 PM CDTSpecial Weather StatementJANCarroll26 min
Jun 3, 5:56 PM CDTSpecial Weather StatementJANGrenada34 min
Jun 3, 6:03 PM CDTSevere Thunderstorm WarningJANCarroll, Grenada, Montgomery57 min
Jun 3, 6:15 PM CDTSpecial Weather StatementJANHumphreys15 min
Jun 3, 6:23 PM CDTSevere Thunderstorm WarningJANCarroll, Holmes, Humphreys, Leflore, Sunflower67 min
Jun 3, 6:54 PM CDTSevere Thunderstorm WarningJANAdams26 min
Jun 3, 6:10 PM CDTSpecial Weather StatementJANConcordia20 min
Jun 3, 6:37 PM CDTSpecial Weather StatementJANEast Carroll38 min
Jun 3, 6:39 PM CDTSpecial Weather StatementJANCatahoula36 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2020Severe Thunderstorm Warnings in Mississippi, 2020Every severe thunderstorm warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.